| Catalog Number |
1012529-100 |
| Medical Device Problem Codes |
Premature Activation (1484); Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270); Noise, Audible (3273)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the external iliac artery with mild calcification.The 7.0x100mm absolute pro self expanding stent system (sess) was advanced an unlocked and after moving the thumbwheel some extra clicks were heard.The stent was noted partially deployed and a proximal strut became stuck during opening.The device was pulled back and removed without resistance.Another absolut pro was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
Event or Problem Description
Subsequent to the initially filed report, the account stated that the thumbwheel was unlocked and being turning when extra clicks were heard and the thumbwheel could not be moved.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed.The reported mechanical jam and noise and were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, a command.014¿ 300 cm guide wire was used.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.It should be noted the absolute pro vascular self-expanding stent system instructions for use (ifu) under materials required, states: one 0.035" (0.89 mm) diameter guide wire.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that during advancement use of the undersized.014¿ guide wire in conjunction with interaction with the mildly calcified anatomy resulted in the noted device damages (multiple sheath chatter marks, kinked inner member) preventing the shaft lumens from moving freely; thus resulting in the reported thumbwheel clicks/thumbwheel jam during attempted stent deployment.Manipulation of the compromised device resulted in the noted stretched tip and inner member and the noted separated sheath and jacket likely contributing to the reported difficulties.Removal of the compromised device resulted in the noted stent damages (broken/flared/stretched struts).There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code: code 1484 was deleted, 3270 and 2983 and 2017 added.